Alert archive / Idaho / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 13, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 4, 2017, 7:13 PM MDT for Elmore County, Owyhee County, Twin Falls County, Idaho. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 7:13 PM MDT (01:13 UTC)
- Expired
- Jun 4, 2017, 8:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Elmore County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 90 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:45 PM MDT | TSTM WND GST 65 | 5 Wsw Hot Springs Creek, ID | WITH PASSAGE OF COLD FRONT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3127 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
897 WUUS55 KBOI 050113 SVRBOI IDC039-073-083-050200- /O.NEW.KBOI.SV.W.0013.170605T0113Z-170605T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boise ID 713 PM MDT SUN JUN 4 2017 The National Weather Service in Boise has issued a * Severe Thunderstorm Warning for... Northwestern Twin Falls County in south central Idaho... Southeastern Elmore County in southwestern Idaho... East central Owyhee County in southwestern Idaho... * Until 800 PM MDT. * At 708 PM MDT, thunderstorm outflow winds associated with a cold front were located near Hammett, or 12 miles west of Glenns Ferry, moving southeast at 65 mph. HAZARD...60 to 70 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * The thunderstorm outflow and cold front will be near... Hammett around 710 PM MDT. Glenns Ferry and Deadman Flat around 720 PM MDT. Twentymile Butte around 730 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4296 11582 4310 11573 4285 11497 4260 11509 TIME...MOT...LOC 0108Z 299DEG 55KT 4295 11555 HAIL...<.75IN WIND...60MPH $$ LC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:57 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 2:57 PM MDT, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Boise ID 257 PM MDT Sun Jun 4 2017 .SHORT TERM...Tonight through Tuesday...Strong thunderstorms are possible mainly east of a line from Burns to Baker City, OR as a potent cold front moves through the region this evening. Upper level dynamics remain favorable for severe thunderstorm development this afternoon and evening. Jet dynamics will promote upper level divergence aloft which favors strong ascent, effective bulk shear values of 30-45kt will support organization of storms, and downdraft CAPE values approach 1000-1500J/kg with surface heating contributing to a deep mixed layer ahead of the front this afternoon and evening. All these ingredients favor damaging wind gusts and a marginal severe hail threat this afternoon with any storms that do form. Cold pool development in the storms and enhancement from the cold front may contribute to the development of a strong gust front later this evening through the Snake Plain. This coupled with a thermal low in the Snake Plain will aid in sustaining a gust front across the Treasure Valley into the western Magic Valley. Storm threat will quickly diminish after sunset this evening as the front pushes east. Drier and cooler temperatures expected on Monday. Upper level ridging builds into the region starting on Tuesday, bringing warmer temperatures. .LONG TERM...Tuesday night through Sunday...Warmest day of the year so far comes on Wednesday under strengthening southwest flow aloft. Valley temperatures will approach 100F with mountain valleys in the mid 80s. This is ahead of a deep Gulf of Alaska low that swings into the Pac NW on Thursday. The cold front on Thursday will initiate another round of showers and thunderstorms and usher in much cooler temperatures for Friday through Sunday. The chance of precipitation continues through the weekend as the upper low lingers over the region. Depending on the track of the low, there is a chance for moderate precipitation totals across the area. Snow levels will drop to around 7k feet, but given time of year and ground temperatures, accumulations would be limited to highest peaks. && .AVIATION...A strong cold front will cross from southeast Oregon into southwest Idaho late this afternoon. Accompanying showers and thunderstorms will produce winds of 35 to 50 kts. Brief MVFR to IFR conditions are possible mainly from blowing dust. Winds aloft through 10k feet are 20-30 kts ahead of the front, shifting to the west behind the front tonight. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...KA LONG TERM....DG/WH AVIATION.....DG
In the hours before
Special weather statement, Jun 4, 4:29 PM MDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Boise ID
429 PM MDT SUN JUN 4 2017
IDZ012-033-ORZ064-042315-
Lower Treasure Valley ID-Upper Weiser River ID-
Oregon Lower Treasure Valley OR-
429 PM MDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR PAYETTE...SOUTHEASTERN WASHINGTON
AND NORTHEASTERN MALHEUR COUNTIES UNTIL 515 PM MDT...
At 424 PM MDT, Doppler radar was tracking a strong thunderstorm in
eastern Malheur County, OR, moving northeast at 50 mph. The storm
has generated a strong outflow into Payette County, ID.
Wind gusts up to 50 mph and blowing dust are occurring with this
storm.
The strong thunderstorm outflow winds will be near...
French Corner around 440 PM MDT.
Paddock Valley Reservoir and Bear Creek Summit around 450 PM MDT.
Crane Creek Reservoir around 500 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4430 11634 4422 11634 4385 11684 4397 11703
4441 11660
TIME...MOT...LOC 2224Z 219DEG 42KT 4398 11687
LCSpecial weather statement, Jun 4, 6:08 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Boise ID
608 PM MDT SUN JUN 4 2017
IDZ012-050045-
Lower Treasure Valley ID-
608 PM MDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAYETTE...NORTHEASTERN
CANYON AND SOUTHERN GEM COUNTIES UNTIL 645 PM MDT...
At 607 PM MDT, amateur radio operators reported a strong thunderstorm
near Sand Hollow, or 10 miles north of Caldwell, moving northeast at
35 mph.
Dime size hail and winds to 45 mph have occurred with this storm.
This strong thunderstorm will be near...
Emmett and Letha around 620 PM MDT.
Sweet, French Corner and Montour around 640 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4399 11627 4396 11628 4380 11647 4380 11651
4377 11651 4367 11663 4377 11683 4414 11655
TIME...MOT...LOC 0007Z 215DEG 29KT 4379 11667
LCLocal storm report, Jun 4, 6:17 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
617 PM MDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
WHEWKOLocal storm report, Jun 4, 6:18 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
618 PM MDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM DOWNBURST 5 E NOTUS 43.73N 116.70W
06/04/2017 CANYON ID NWS EMPLOYEE
A FORMER NWS SENIOR FORECASTER REPORTED VERY STRONG WIND
GUSTS ASSOCIATED WITH A FAST MOVING OUTFLOW BOUNDARY FROM
NEARBY STORMS. LOCALLY LOTS OF TREE BRANCHES DOWN...SOME
WITH DIAMETERS RANGING FROM 2-3 INCHES.
&&
WHEWKOLocal storm report, Jun 4, 7:02 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
702 PM MDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST 3 S BOISE 43.56N 116.23W
06/04/2017 M54.00 MPH ADA ID ASOS
0636 PM TSTM WND GST MOUNTAIN HOME AFB 43.05N 115.87W
06/04/2017 M69.00 MPH ELMORE ID ASOS
&&
LCOLINThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:08 PM MDT | Special Weather Statement | BOI | Payette | 37 min |
| Jun 4, 6:24 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Canyon, Gem, Payette | 36 min |
| Jun 4, 6:43 PM MDT | Severe Thunderstorm Warning | BOI | Boise, Gem, Valley, Washington | 20 min |
| Jun 4, 7:46 PM MDT | Severe Thunderstorm Warning | BOI | Gooding, Jerome, Twin Falls | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.